Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 145, NWS Austin/San Antonio, TX

May 3, 2006Kinney County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2006, 10:34 PM CDT for Kinney County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2006, 10:34 PM CDT (03:34 UTC)
Expired
May 3, 2006, 11:30 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 37 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3911 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 040334
SVREWX
TXC271-040430-
/O.NEW.KEWX.SV.W.0145.060504T0334Z-060504T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  KINNEY

* UNTIL 1130 PM CDT

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER KINNEY COUNTY...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 2961 10037 2943 10037 2942 10038 2937 10066
      2948 10066 2949 10065 2957 10065 2958 10066
      2961 10066

$$
2 follow-up statements
000 
WWUS54 KEWX 040358
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 PM CDT WED MAY 3 2006

TXC271-040430-
/O.CON.KEWX.SV.W.0145.000000T0000Z-060504T0430Z/
KINNEY TX-
1058 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR KINNEY COUNTY...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF ALAMO
VILLAGE...OR ABOUT 15 MILES NORTHWEST OF BRACKETTVILLE...MOVING EAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2961 10037 2924 10032 2924 10072 2961 10066

$$
000 
WWUS54 KEWX 040420
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 PM CDT WED MAY 3 2006

TXC271-040430-
/O.CON.KEWX.SV.W.0145.000000T0000Z-060504T0430Z/
KINNEY TX-
1120 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR KINNEY COUNTY...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR ALAMO VILLAGE...OR
ABOUT 7 MILES NORTHWEST OF BRACKETTVILLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2962 10022 2923 10020 2924 10072 2961 10066

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:21 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 3, 9:21 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT WED MAY 3 2006

.UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS/WX/QPF TO SHOW A GREATER
CHANCE FOR PRECIP ALONG THE RIO GRANDE VALLEY AND NO MENTION OF
PRECIP ALONG THE I-35 CORRIDOR UNTIL AFTER MIDNIGHT. ALSO
REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON
THE LATEST OBS AND 00Z NAM12 DATA.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 725 PM CDT WED MAY 3 2006)

AVIATION...MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE INTO
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVER THE NEXT FEW HOURS.
VFR CONDITIONS WILL PREVAIL THROUGH 06Z. AFT 06Z CIGS WILL BEGIN
TO DROP TO MVFR CIGS AND POSSIBLY IFR CIGS AT KSAT AFT 12Z. MAINLY
LOW CLOUDS WILL BE THE ISSUE...WINDS WILL BE STRONG ENOUGH TO
INHIBIT FOG FORMATION. CIGS WILL INCREASE TO VFR CONDITIONS ONCE
AGAIN AFT 18-21Z.

PREV DISCUSSION... (ISSUED 316 PM CDT WED MAY 3 2006)

DISCUSSION...
CLOUD COVER THIS AFTERNOON HAS LIMITED SFC HEATING AND ANTICIPATED
CONVECTIVE DEVELOPMENT ACROSS THE CWFA. STILL MAY SEE ISOLATED TSTMS
LATE THIS AFTERNOON WHEN CONVECTIVE TEMPS ARE FINALLY REACHED. AN
ISOLATED SEVERE TSTM IS NOT OUT OF THE QUESTION FOR THIS EVENING.
GFS SOLUTION DEPICTS A MCS DEVELOPING OVER THE TRANS PECOS REGION
THIS EVENING AND MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS
OVERNIGHT. AN UPPER LEVEL DISTURBANCE LOCATED SOUTHWEST OF ELP IS
MOVING EASTWARD AND GFS HAS A BETTER HANDLE ON THIS FEATURE THAN
THE NAM. THUS THE MCS FCST BY GFS LOOKS LIKE A FEASIBLE SOLUTION
AND WILL BE USED IN THIS FCST. IF MCS DEVELOPMENT COMES TO PASS
OVERNIGHT THE REGION WILL BE IN A POST MCS ENVIRONMENT ON THURSDAY
WHICH IS NOT CONDUCIVE TO CONVECTIVE DEVELOPMENT.

RAIN CHANCES WILL CONTINUE ACROSS THE REGION THURSDAY NIGHT THRU
SATURDAY NIGHT AS A WEAK FRONTAL BOUNDARY TRIES TO SAG SOUTHWARD
INTO THE REGION. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR
CONVECTIVE DEVELOPMENT EACH AFTERNOON.

UPPER LEVEL RIDGING WITH BUILD OVER SOUTH TEXAS MONDAY THRU
WEDNESDAY WHICH WILL RESULT IN HOT AFTERNOON TEMPERATURES NEXT
WEEK. TEMPERATURES ALONG THE RIO GRANDE WILL BE AOA 100 DEGREES
FOR THE FIRST HALF OF NEXT WEEK.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/03/JB
Hazardous weather outlook, May 3, 9:31 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT WED MAY 3 2006

TXZ171>173-183>194-202>209-217>225-228-041445-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
931 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WILL
BE FROM HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE
IS A SLIGHT RISK THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN FRIDAY OR
FRIDAY EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:27 PM CDTSevere Thunderstorm WarningEWXVal Verde48 min
May 3, 10:55 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 3, 11:28 PM CDTSevere Thunderstorm WarningEWXKinney62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.